MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0840
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the portal vein using ruby coils.During the procedure, the physician successfully placed a ruby coil in the target vessel using a non-penumbra microcatheter.While advancing a new ruby coil, the physician experienced resistance and the ruby coil unintentionally detached within the microcatheter.Therefore, the physician removed the microcatheter containing the detached ruby coil.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8279650
Report Number3005168196-2019-00158
Device Sequence Number11163153
Product Code HCG
UDI-Device Identifier00814548012988
UDI-Public00814548012988
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2025
Device Catalogue NumberRBY2C0840
Device Lot NumberF74288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/31/2018
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Date Report Sent to FDA01/01/2005